A 75-year-old woman visited our hospital for the examination of esophagogastroduodenoscopy (EGD) without any major complaint. The patient's medical history included hypertension, but no carcinoma. EGD revealed a 30-mm elevated lesion located in the anterior wall of the upper region of the stomach. The lesion, which was a 0-IIa+I type lesion with fading-like and light flare-like domains, was surgically removed using endoscopic submucosal dissection (ESD) and then the patient was diagnosed with gastric type adenoma with submucosal invasive carcinoma. To the best of our knowledge, this is the first report of a gastric type adenoma with submucosal invasive carcinoma and may therefore provide significant insights into the malignant potential of gastric type adenoma lesions.
We report the case of a 61-year-old man who experienced severe adverse effects of capecitabine because of dihydropyrimidine dehydrogenase (DPD) deficiency. In 2016, he visited our hospital for adenocarcinoma of the gastroesophageal junction and was prescribed neoadjuvant chemotherapy with capecitabine, cisplatin, and trastuzumab. On day 14 of chemotherapy, he developed severe diarrhea, canker sores, enterocolitis, febrile neutropenia, and thrombocytopenia. He was then urgently hospitalized, and anticancer treatment was stopped. We administered antibiotics and G-CSF, and he gradually recovered. However, he complained of severe bloody stools due to hemorrhagic enteritis;hence, we performed a bowel resection. The level of DPD protein, which metabolizes 5-fluorouracil (FU), was very low (2.83U/mg). Therefore, he was diagnosed with DPD deficiency, based on DPD protein or urinary pyrimidine levels, which caused serious adverse effects of capecitabine. It is a rare condition, and 5-FU administration should be avoided in DPD deficiency cases.
Proton pump inhibitors (PPIs) have been widely used in the treatment of gastroesophageal reflux disease and peptic ulcer disease. Although they have a potent acid suppressive effect and excellent efficacy in acid-related diseases, PPI-induced rhabdomyolysis has been reported. Here, we report the case of a patient with reflux esophagitis who developed rhabdomyolysis after esomeprazole treatment. A 67-year-old man with reflux esophagitis who had started esomeprazole treatment for the preceding 10 months complained of back and limb fatigue and myalgia. His serum creatinine kinase (CK) level was markedly elevated, and CK isozyme exhibited an MM pattern. He was diagnosed with rhabdomyolysis induced by esomeprazole. The cessation of esomeprazole rapidly improved his symptoms, and the serum CK level was normalized within 16 days. PPI-induced rhabdomyolysis is a rare complication. In most cases, PPI-induced rhabdomyolysis occurs within 3 months after starting PPIs. However, rhabdomyolysis occurred at 10 months after starting esomeprazole treatment in our patient. Early diagnosis of PPI-induced rhabdomyolysis is required even in long-term PPI users.
A 77-year-old woman with mild dilatation (4mm) of the main pancreatic duct was referred to our hospital. Contrast-enhanced computed tomography revealed segmental dilatation of the main pancreatic duct in the pancreatic tail, but no mass was noted in the pancreas. Endoscopic ultrasonography showed low papillary lesions in the dilated pancreatic duct. Cytological analysis of the pancreatic juice revealed adenocarcinoma. Distal pancreatectomy was performed for a diagnosis of main duct-intraductal papillary mucinous cancer (MD-IPMC) of the pancreatic tail. Histological findings indicated pancreatobiliary (PB)-type non-invasive IPMC. Although the patient did not meet the diagnostic criteria for intraductal papillary mucinous neoplasms (IPMNs), her final diagnosis was PB-type non-invasive IPMC. Because PB-type IPMNs display poor mucin production, pancreatic duct dilatation is sometimes mild and requires careful assessment for accurate diagnosis.